Ohio, 2010Flash Flood in Ohio, July 12, 2010
July 12, 2010 · NWS ILN · 1 event in 1 county or zone
A complex of showers and thunderstorms moved through the area causing isolated flash flooding to occur.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of showers and thunderstorms moved through the area causing isolated flash flooding to occur.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 12, 3:54 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 12, 3:54 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT MON JUL 12 2010
.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL TRACK THROUGH THE GREAT LAKES TODAY
BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. AN ASSOCIATED
FRONTAL BOUNDARY WILL STALL OUT TO OUR NORTHWEST TONIGHT THROUGH
TUESDAY...KEEPING A CHANCE OF THUNDERSTORMS ACROSS THE REGION.
TEMPERATURES WILL WARM UP AND RAIN CHANCES WILL END ON
WEDNESDAY...AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE OHIO VALLEY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ACTIVE WEATHER PATTERN WITH AN INITIAL SHORTWAVE COMING THROUGH
OHIO THIS MORNING. WEAK LOW LEVEL JET ALONG WITH ELEVATED INSTBY
APPROACHING 1000 J/KG HAS LED TO WIDESPREAD SHOWERS/THUNDERSTORMS
ACROSS EASTERN INDIANA AND WEST CENTRAL OHIO. EXPECT THIS COMPLEX
TO TRACK ACROSS OHIO THIS MORNING WITH THE BEST COVERAGE ACROSS
ILN/S NRN FA. HAVE OPTED FOR CATEGORICAL POPS ACROSS THE NORTH
WITH LKLY POPS SOUTH THIS MORNING. AMOUNT OF REDEVELOPMENT THIS AFTN
IS UNCERTAIN. IN THE WAKE OF THE MORNING ACTIVITY THE NUMERICAL
MODELS ARE DEVELOPING MODERATE INSTBY. HOWEVER...THE BETTER
FORCING WL BE OFF TO THE EAST AND DOES NOT LINE UP WITH THIS
INSTBY. THEREFORE...HAVE LIMITED AFTN POPS TO CHC CATEGORY. HAVE
STAYED CLOSE TO MAV GUID FOR HIGHS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
IN WESTERLY FLOW ALOFT A MEAN TROF AXIS TRANSLATES FROM THE MS VLY
TONIGHT INTO THE OHIO VALLEY ON TUESDAY. ANY INSTBY DRIVEN CONVECTION
SHUD DIMINISH IN COVERAGE THIS EVENING WITH BOUNDARY DROPPING INTO
ILN/S FA OVERNIGHT. HAVE CHC POPS CWA WIDE EARLY AND THEN DIMINISH POPS
TO SLIGHT CHC ACRS THE N...WHILE MAINTAINING CHC POPS SOUTH WHERE
INSTBY CONTS OVERNIGHT. PREFER TEMPS A LTL ABOVE MAV GUID FOR LOWS
TONIGHT.
IN RESPONSE TO UPPER LEVEL TROF...ALL NUMERICAL MODEL SOLNS
DEVELOP A SFC WAVE WHICH TRACKS THRU THE OHIO VALLEY ON TUESDAY.
THIS FORCING COMBINED WITH MODERATE INSTBY WL INCREASE THUNDERSTORM
CHANCES. HAVE RAMPED UP TO LKLY POPS ACRS THE SOUTH AND CHC NORTH
TUESDAY AFTN. HAVE OPTED A BLEND OF MAV/MET FOR HIGHS TUES...LEANING
MORE TOWARD MAV NUMBERS.
IN THE WAKE OF THIS MID/UPPER LEVEL TROF...RIDGING BUILDS INTO THE
GREAT LAKES/OHIO VALLEY ON WEDNESDAY. NAM SOLN IS OUTLIER HOLDING
ONTO PRECIP LONGER WHILE THE GFS/ECMWF BUILD THE RIDGE IN QUICKER.
HAVE LIMITED MENTION OF THUNDERSTORMS TO THE SE MAINLY EARLY ON
WEDNESDAY. BASED ON 8H TEMPS HAVE WARMED UP HIGHS BUT NOT QUITE AS
WARM AS MAV GUID NUMBERS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
REGION WILL BE ON THE SOUTHERN EDGE OF THE WESTERLIES THROUGH THE
PERIOD. WEAK DISTURBANCES MOVING THROUGH THE FLOW WILL BRING
OCCASIONAL CHANCES OF SHOWERS AND THUNDERSTORMS ALTHOUGH TIMING OF
THESE IS DIFFICULT AT BEST. A BOUNDARY WILL PUSH SOUTHEAST TOWARDS
THE REGION LATER THURSDAY BEFORE WASHING OUT ON FRIDAY. WARM
ADVECTION WILL RETURN OVER THE WEEKEND WITH THE POTENTIAL OF
ANOTHER BOUNDARY SAGGING SOUTH LATE IN THE PERIOD. ABOVE NORMAL
TEMPERATURES WILL CONTINUE THROUGHOUT.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
SCATTERED CONVECTION WILL AFFECT TAF SITES. IT APPEARS MOST
THUNDERSTORMS WILL BE NORTH OF TAF SITES FOR THE FIRST FEW
HOURS...WITH ASSOCIATED MVFR CONDITIONS EXPANDING TO THE SOUTH
AROUND 10Z. A LULL DURING MID MORNING MAY BE FOLLOWED BY MORE
CONVECTION DURING THE AFTERNOON. ACTIVITY IS EXPECTED TO DIMINISH
ABOUT 01Z WITH LOSS OF DAYTIME HEATING.
OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, Jul 12, 4:22 AM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
522 AM EDT MON JUL 12 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-130930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
522 AM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A THUNDERSTORM COMPLEX CONTAINING WIDESPREAD COVERAGE OF STORMS
WILL TRACK EAST ACROSS THE REGION THIS MORNING. THE MAIN THREAT
FROM THIS SYSTEM WILL BE FLOODING FROM HEAVY RAIN.
ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
THE MAIN THREAT FROM THE AFTERNOON STORMS WILL AGAIN BE HEAVY
RAIN. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THIS
AFTERNOON...BUT A FEW ISOLATED STORMS COULD REACH SEVERE LIMITS
WITH DAMAGING WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Clark
- When
- July 12, 6:00 AM EST to 6:45 AM EST
- Where
- Clark County, Springfield to 0.8 mi WNW of Sunnyland
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.920, -83.800
Several inches of water was running across roadways due to heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Damaging Winds and Lightning Strike in Georgia, July 12, 20104 injured · $29,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238234.